Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Women and HIVWomen and HIV
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


persistant yeast infection
Jan 7, 2004

I've been dealing with what seems to be a persistant vaginal yeast infection for about a month and two weeks now. I have no other health problems exept for cyclic vomiting syndrome and I'm on Elavil daily for that. Otherwise I'm healthy, butI've been really concerned about hiv lately. My gyno doesn't seemed concerned that it is related to hiv. I've tried the three day Monistat, the three day terezol, the 7 day Monistat, and I was just given Diflucan one pill by mouth. I've had no relief. I took it last night, so maybe it's too soon to experience relief. I don't feel I have any risk for hiv. I've only been with one other man other than my current fiance'. He's negative. I've NEVER had unprotected sex, and never had any drug use, I hardly ever drink. My past boyfriend was tested before we started dating, and was negative. We were together for four years, he had no drug use, and had eight prior partners before me. Used condoms with all except with one girl, one time. We're still in contact, and he's very healthy. I can't figure out what else could be causing this infection to persist. I've written before with no answer. I'm planning a wedding, and can't seem to be excited and get past the fact that the only thing that could be causing this is hiv. My doctor also said I'm not at risk for diabetes either. She seems to think it's the pill. I'm on Estro-step FE, for about six years now. I only had one other yeast infection while on the pill about three years ago. Is this a common problem? I just need a second opinion other than my gyno's so I can move on an get excited about my wedding. I'd appreciate your advice. Thank you.

Response from Dr. Lee

Vaginal yeast infections can be very uncomfortable but usually respond to conventional therapies. If your vaginal infection does not respond to medication it may be a sign of other problems. The most common cause of recurrent or persistent vaginal yeast infection is diabetes. I recommend that you talk to your doc about your worries. I also encourage anyone who has a concern about HIV to undergo testing.


Previous
unprotected sex
Next
I am so confused!!!!!!!

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement